Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 68, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Jul 30, 2013, 7:49 AM CDT for Jasper County, Missouri. It took effect at Jul 30, 2013, 9:28 AM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2013, 7:49 AM CDT (12:49 UTC)
- In effect from
- Jul 30, 2013, 9:28 AM CDT
- Expired
- Aug 2, 2013, 10:18 AM CDT
- In force
- 3 days
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Jasper County, MO
The radar
The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spring River at Carthage (CHTM7). The gauge peaked at 16.13 ft at Jul 30, 2013, 2:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07185765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jul 30, 6:07 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 30, 6:07 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 607 AM CDT TUE JUL 30 2013 ...UPDATE TO AVIATION... .SYNOPSIS... ISSUED AT 256 AM CDT TUE JUL 30 2013 A CLASSIC HEAVY RAINFALL AND FLOODING SITUATION DEVELOPED OVERNIGHT ACROSS SOUTHEASTERN KANSAS AND PORTIONS OF WESTERN MISSOURI AS A LOW LEVEL JET OVERRODE A STATIONARY FRONTAL BOUNDARY. THUNDERSTORMS OVERNIGHT HAVE BEEN EXTREMELY EFFICIENT RAINFALL PRODUCERS GIVEN HIGH FREEZING LEVELS AS WELL AS TALL/SKINNY CAPE PROFILES. WE HAVE RECEIVED NUMEROUS FLOODING REPORTS...ESPECIALLY OVER EXTREME SOUTHEASTERN KANSAS WHERE A MID LEVEL VORTEX HELPED FOCUS EXTREME RAINFALL RATES. WE HAVE ALSO SEEN SOME OCCASIONAL MESOVORTEX GENESIS WITH LINE SEGMENTS EMBEDDED WITHIN THE LARGER CONVECTIVE CLUSTER. TO THIS POINT...WE HAVE NOT GOTTEN ANY WIND DAMAGE REPORTS... HOWEVER THE PITTSBURG KANSAS OBSERVING STATION DID RECORD A WIND GUST TO 54 MPH. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 256 AM CDT TUE JUL 30 2013 HEADING INTO TODAY...THE MAIN FORECAST FOCUS WILL BE WHEN TO END PRECIPITATION FROM WEST TO EAST. THE LOW LEVEL JET WHICH HAS BEEN THE MAIN DRIVING MECHANISM FOR OVERNIGHT CONVECTION IS EXPECTED TO NOSE INTO THE EASTERN MISSOURI OZARKS BY AROUND SUNRISE. THIS SHOULD RESULT IN A CONTINUED EASTWARD PROGRESSION TO THE MAIN CONVECTIVE CLUSTER. THE FLOODING THREAT ACROSS THE EASTERN OZARKS WILL BE LOWER GIVEN DRIER ANTECEDENT CONDITIONS ALONG WITH A GRADUAL WEAKENING TREND TO THE CONVECTION. WITH ONGOING WARNINGS ALREADY IN EFFECT ACROSS MUCH OF THE FLOOD WATCH AREA...WE WILL LIKELY BE CANCELLING THE WATCH EARLY. WE MAY THEN SEE SOME SCATTERED REDEVELOPMENT THIS AFTERNOON AS A MID LEVEL TROUGH AND UPPER LEVEL JET STREAK OVERRIDE THE SURFACE FRONT. IF CLOUDS CAN CLEAR...WE COULD SEE A SMALL WINDOW OF OPPORTUNITY FOR A FEW ROBUST UPDRAFTS ALONG THE FRONT. GIVEN THAT THIS IS HIGHLY CONDITIONAL...THE THREAT FOR SEVERE STORMS LOOKS PRETTY MARGINAL. A LIMITED THREAT FOR SHOWERS AND THUNDERSTORMS WOULD THEN PERSIST INTO THIS EVENING AS THAT FRONT PUSHES INTO NORTHERN ARKANSAS. AT THIS POINT...THE SETUP FOR FOG LOOKS PRETTY GOOD OVERNIGHT AS SKIES CLEAR AND WINDS BECOME LIGHT. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 256 AM CDT TUE JUL 30 2013 QUIET WEATHER IS THEN ON TAP FROM WEDNESDAY THROUGH THURSDAY AS SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTH. THE NEXT BOUT OF SHORT WAVE ENERGY EMBEDDED IN NORTHWESTERLY FLOW ALOFT WILL THEN ARRIVE FROM LATER THURSDAY NIGHT INTO FRIDAY. THIS WILL BE OUR NEXT SHOT AT SHOWER AND THUNDERSTORM ACTIVITY. THE PERIOD FROM THIS WEEKEND INTO EARLY NEXT WEEK THEN LOOKS RATHER UNSETTLED AS A SURFACE FRONT IS PROGGED BY MEDIUM RANGE MODELS TO STALL ACROSS THE REGION. AT THIS POINT...TEMPERATURES APPEAR AS IF THEY WILL BE NEAR NORMAL FOR THE EXTENDED PERIOD. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 603 AM CDT TUE JUL 30 2013 SHOWERS/OCCASIONAL THUNDERSTORMS WILL CONTINUE FOR A TIME THIS MORNING...BUT BECOME MORE SCATTERED AS THE DAY GOES ON. VFR CONDITIONS SHOULD GENERALLY PREVAIL...THOUGH PERIODS OF MVFR ARE POSSIBLE IF/WHEN RA/TSRA AFFECTS A TERMINAL. LATER TONIGHT...RAIN CHANCES SHOULD DIMINISH...BUT FOG AND/OR LOW STRATUS SEEMS INCREASINGLY LIKELY GIVEN RICH LOW LEVEL MOISTURE. IFR CONDITIONS...AND PERHAPS EVEN LIFR...ARE EXPECTED AFTER MIDNIGHT TONIGHT. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...SCHAUMANN SHORT TERM...SCHAUMANN LONG TERM...SCHAUMANN AVIATION...BOXELL
Hazardous weather outlook, Jul 30, 4:55 AM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 455 AM CDT TUE JUL 30 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 455 AM CDT TUE JUL 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. LIMITED FOG RISK. DISCUSSION... A CLUSTER OF RAIN WITH EMBEDDED SCATTERED THUNDERSTORMS WILL CONTINUE TO PUSH EAST ACROSS THE CENTRAL AND EASTERN MISSOURI OZARKS THIS MORNING. MODERATE TO HEAVY RAINFALL WITH OCCASIONAL LIGHTNING STRIKES CAN BE EXPECTED WITH THIS ACTIVITY. THIS MAY LEAD TO THE FLOODING OF SOME LOW WATER CROSSINGS. MEANWHILE...RESIDUAL FLOODING OF CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL REMAIN POSSIBLE FOR MUCH OF TODAY ACROSS WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. WIDELY SCATTERED THUNDERSTORM DEVELOPMENT WILL THEN BE POSSIBLE THIS AFTERNOON AND THIS EVENING ACROSS THE OUTLOOK AREA AS A WEAK COLD FRONT MOVES SOUTH THROUGH THE REGION. IF ENOUGH INSTABILITY CAN DEVELOP...A FEW OF THESE STORMS MAY PRODUCE SMALL HAIL AND FREQUENT LIGHTNING STRIKES. PATCHY FOG WITH VISIBILITIES DOWN TO A MILE OR LESS IS THEN EXPECTED LATE TONIGHT AND EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM LATE THURSDAY NIGHT INTO EARLY NEXT WEEK AS A FRONTAL BOUNDARY STALLS ACROSS THE REGION. AFTERNOON HEAT INDICES IN THE MIDDLE TO UPPER 90S ARE EXPECTED FROM LATE THIS WEEK INTO EARLY NEXT WEEK PRIMARILY ACROSS SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Jul 30, 5:37 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 AM CDT TUE JUL 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD W GALLOWAY 37.14N 93.24W
07/30/2013 GREENE MO BROADCAST MEDIA
LONE PINE NEAR REPUBLIC ROAD CLOSED DUE TO FLOODING IN
SPRINGFIELD.
&&
KARDELLLocal storm report, Jul 30, 5:45 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 AM CDT TUE JUL 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM FLASH FLOOD 5 SE BATTLEFIELD 37.07N 93.31W
07/30/2013 CHRISTIAN MO 911 CALL CENTER
WEST TRACKER ROAD CLOSED DUE TO FLOODING.
&&
KARDELLLocal storm report, Jul 30, 5:51 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 AM CDT TUE JUL 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM FLASH FLOOD 4 WNW ROGERSVILLE 37.13N 93.12W
07/30/2013 GREENE MO 911 CALL CENTER
WATER REPORTED OVER HIGHWAY 125 BETWEEN FARM ROADS 170
AND 174.
&&
KARDELLLocal storm report, Jul 30, 6:38 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
638 AM CDT TUE JUL 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 AM FLASH FLOOD 2 NNW RED OAK 37.26N 94.04W
07/30/2013 LAWRENCE MO DEPT OF HIGHWAYS
ROUTE AA CLOSED DUE TO FLOODING.
&&
KARDELLLocal storm report, Jul 30, 6:56 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 AM CDT TUE JUL 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 AM FLASH FLOOD 5 N BATTLEFIELD 37.19N 93.37W
07/30/2013 GREENE MO PUBLIC
WATER COMPLETELY COVERING FARM ROAD 146 OVER WILSONS
CREEK JUST WEST OF RUTLEDGE WILSON FARM...RELAYED VIA
TWITTER.
&&
KARDELLLocal storm report, Jul 30, 7:14 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 AM CDT TUE JUL 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 AM HEAVY RAIN PITTSBURG 37.41N 94.70W
07/30/2013 M7.93 INCH CRAWFORD KS CO-OP OBSERVER
24 HOUR TOTAL FROM COOP OBSERVER AT PITTSBURG STATE
UNIVERSITY.
&&
BOXELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 9:52 PM CDT | River Flood Warning | SGF | Vernon | 4 days |
| Jul 29, 11:02 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 58 min |
| Jul 29, 11:25 PM CDT | Flash Flood Warning | SGF | Barton, Vernon | 6 hr |
| Jul 29, 11:26 PM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Jul 30, 12:38 AM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Jul 30, 12:45 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade, Jasper, Lawrence | 45 min |
| Jul 30, 1:29 AM CDT | Flash Flood Warning | SGF | Dade, Lawrence | 6 hr |
| Jul 30, 1:33 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 27 min |
| Jul 30, 2:20 AM CDT | Flash Flood Warning | SGF | Christian, Greene | 5 hr |
| Jul 30, 4:43 AM CDT | Flash Flood Warning | SGF | Christian, Douglas, Webster | 3 hr |
| Jul 30, 4:53 AM CDT | Areal Flood Warning | SGF | Barton, Vernon | 8 hr |
| Jul 30, 6:32 AM CDT | Areal Flood Advisory | SGF | Barry, Christian, Douglas, Howell, Oregon, Ozark and 4 more | 6 hr |
| Jul 30, 6:49 AM CDT | Areal Flood Warning | SGF | Jasper | 6 hr |
| Jul 30, 6:51 AM CDT | Areal Flood Warning | SGF | Christian, Dade, Douglas, Greene, Lawrence, Webster | 6 hr |
| Jul 30, 7:49 AM CDT | River Flood Warning | SGF | Jasper | 66 hr |
| Jul 30, 12:43 PM CDT | Areal Flood Advisory | SGF | Barton, Dade, Jasper, Lawrence | 22 hr |
| Jul 30, 3:23 PM CDT | Dense Fog Advisory | SGF | Barton, Camden, Cedar, Christian, Dade, Dallas and 22 more | 17 hr |
| Jul 29, 9:15 PM CDT | Flash Flood Warning | SGF | Bourbon, Crawford | 10 hr |
| Jul 29, 11:26 PM CDT | River Flood Warning | SGF | Bourbon | 50 hr |
| Jul 29, 11:26 PM CDT | River Flood Warning | SGF | Bourbon | 66 hr |
| Jul 29, 11:41 PM CDT | Flash Flood Warning | SGF | Cherokee | 7 hr |
| Jul 30, 8:20 AM CDT | River Flood Warning | SGF | Cherokee | 56 hr |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.